Wisconsin, 2013Flooding in Wisconsin, June 22 to 30, 2013
June 22 to 30, 2013 · NWS MKX · 7 events in 4 counties and zones
During the period of June 20th to June 28th, portions of southern Wisconsin experienced repeated rounds of thunderstorms, with rainfall of 1 inch to as much as 6 inches per round. The run-off from these heavy rain events caused area rivers and streams to flood.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $49,000
- Crop damage
- $23,000
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the period of June 20th to June 28th, portions of southern Wisconsin experienced repeated rounds of thunderstorms, with rainfall of 1 inch to as much as 6 inches per round. The run-off from these heavy rain events caused area rivers and streams to flood. Flooding levels ranged from minor to moderate, with the Yahara River at Fulton in far northern Rock County going into major flood for a time. River stages climbed to between 2 feet to nearly 5 feet over flood stage. WHile most of the rivers fell back below flood stage by the end of the month, some rivers remained in flood into July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 22, 1:38 AM CST, 6 hours 28 minutes earlier.
Area forecast discussion, Jun 22, 1:38 AM CST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 AM CDT SAT JUN 22 2013
.SHORT TERM...TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.
THE 250 MB UPPER RIDGE EXTENDS FROM THE SOUTHEAST U.S. INTO THE LAKE
MICHIGAN AREA...WITH A SHORTWAVE OVER THE NORTHERN ROCKIES. AT 500
MB A MODERATE SOUTHWEST FLOW WILL PERSIST ACROSS THE NORTHERN
PLAINS TO NORTHWEST WISCONSIN.
ACTIVE THUNDERSTORM FORECAST FOR THIS PERIOD ACROSS THE AREA. SHORT
TERM MODELS INDICATE THE SURFACE WARM FRONT WILL BE NEAR THE
FORECAST AREA AND TENT TO SHIFT NORTHWARD TONIGHT. 850MB THERMAL
RIDGE WILL REMAIN POINTED INTO THE REGION TODAY AND TONIGHT.
THE NOSE OF THE 850MB LOW LEVEL JET IS ACROSS SOUTHERN WISCONSIN
EARLY THIS MORNING...THEN PUSHES EAST TOWARDS THE EASTERN GREAT
LAKES WHILE THE MAIN JET ACROSS THE CENTRAL PLAINS INTO IOWA TODAY
WITH A 30 KNOT FLOW ACROSS SOUTHERN WISCONSIN AGAIN TONIGHT.
PRECIPITABLE WATER VALUES REMAIN HIGH AROUND 1.5 TO 2 INCHES.
NONE OF THE MESO MODELS ARE DOING A VERY GOOD JOB WITH THE
THUNDERSTORMS. IT APPEARS A WEST TO EAST LINE OF THUNDERSTORMS
EXTENDS FROM THE IOWA MINNESOTA BORDER TO SOUTHERN LAKE MICHIGAN
JUST NORTH OF THE 850 MOISTURE TRANSPORT VECTORS. THE EAST PART OF
THIS LINE WAS SAGGING SOUTH...BUT WEST OF MADISON THERE IS A SLOW
NORTH PUSH.
THIS WOULD SUPPORT A LARGE MCC WHICH SHOULD AFFECT THE FORECAST AREA
THIS MORNING. THEN MORE STORMS COULD FORM THIS AFTERNOON AND
TONIGHT. HEAVY RAINFALL IS EXPECTED AND A FLASH FLOOD WATCH MAY BE
NEEDED. HOWEVER THE CURRENT SHORT TERM MESO MODELS WOULD NOT
INDICATE ENOUGH RAINFALL FOR THIS.
TEMPERATURES ARE GOING TO BE TOUGH AS WELL...DEPENDING ON CONVECTION
TRENDS AND CLOUDS. M ID 80S MOST LIKELY GIVEN THE EXPECTED CLOUD
DEBRIS. HOWEVER WITH THE HIGH DEW POINTS IT WILL BE HUMID.
.SUNDAY THROUGH MONDAY NIGHT...FORECAST CONFIDENCE MEDIUM.
MAIN CONCERNS ARE WX/POPS AND HIGH TEMPERATURES. SUNDAY\S WEATHER
ARE TIED TO WHETHER OR NOT A MESOSCALE LIFTING MECHANISM WILL BE
PRESENT AND CAP CAN HOLD. OTHERWISE THE OTHER INGREDIENTS FOR DEEP
MOIST CONVECTION WILL BE PRESENT - A MODERATELY UNSTABLE ENVIRONMENT
WITH AT LEAST 1500-2000 J/KG MEAN LAYER CAPE AND AMPLE LOW-LEVEL
MOISTURE WITH SURFACE DEW POINTS AROUND 70. THOUGH STORM MODE AND
ORGANIZATION WILL BE A LIMITING FACTOR IN ALL OF THIS GIVEN THE LOW
VALUES OF DEEP LAYER 0-6 KM SHEAR. DRY CONDITIONS MAY BE SEEN IF
THE CAP HOLDS AND SUNDAY LACKS A LIFTING MECHANISM. KEPT A SLIGHT
CHANCE/CHANCE GIVEN THE UNCERTAINTY.
THE BETTER CHANCE FOR PRECIP EXISTS SUNDAY NIGHT INTO MONDAY.
WHEREIN...NUMERICAL MODELS ARE IN A GENERAL AGREEMENT OF A SHORT
WAVE TROUGH AND AN ASSOCIATED VORT MAX MOVING THROUGH THE AREA
OVERNIGHT/EARLY MONDAY. PRECIP CHANCES CONTINUE MONDAY AS PRECIP
FROM THE MORNING COULD LINGER AND GIVEN THE SUPPORT OF SYNOPTIC
LIFT...SEEN WITH LOW-LEVEL Q-VECTOR DIVG IN PLACE AND LIGHT LOW-
LEVEL WAA OCCURRING.
THE MODEL CONSENSUS FOR 925 HPA TEMPS SUNDAY ARE AROUND 24-26 C THAT
CORRESPOND TO 87-91 F PROVIDED INSOLATION/MIXING IS SUFFICIENT. ANY
CONVECTIVE DEBRIS THOUGH WOULD IMPACT THIS. RH FIELDS AND WHAT IS
EXPECTED REGARDING WX/POPS GIVE CONFIDENCE TO LEAN TOWARDS THE
HIGHER GUIDANCE WITH HIGHS IN THE UPPER 80S-AROUND 90 FORECAST.
HEAT INDICES ARE EXPECTED TO BE GENERALLY IN THE MID TO UPPER 90S
SUNDAY.
.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE
MEDIUM.
SHIFT IN THE PATTERN STILL EXPECTED THIS WEEK WITH A MORE ZONAL 500
HPA PATTERN DEVELOPING MONDAY-TUESDAY ASSOCIATED WITH HT RISES IN
THE NORTHERN ROCKIES AND GREAT PLAINS SUNDAY-EARLY MONDAY. CHANCES
FOR PRECIP WILL CONTINUE INTO THE NEW WORK WEEK AS SHORT WAVES
TROUGHS TRAVERSE THE REGION WITH THE BEST CHANCES TUESDAY
AFTERNOON INTO WEDNESDAY. HIGHS ABOVE NORMAL UNTIL FRIDAY WHEN
PATTERN BREAKS DOWN AS A LONG WAVE TROUGH DEVELOPS OVER THE GREAT
LAKES REGION. NORTHWEST FLOW WILL USHER COOLER AIR FRIDAY AND
SATURDAY WITH HIGHS MOVING TOWARDS BELOW/NEAR NORMAL SEASONAL
VALUES.
&&
.AVIATION/12Z TAFS/...
A BAND OF THUNDERSTORMS WILL EXTEND ACROSS SOUTHERN WISCONSIN
DURING THE EARLY MORNING HOURS. MVFR/IFR IN STORMS...WITH VFR TO
THE NORTH OF THE BAND. SOME MVFR CLOUDS THIS MORNING...THEN MAINLY
VFR. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND
TONIGHT WITH A WARM FRONT ACROSS/NEAR SOUTHERN WISCONSIN.
&&
.MARINE...
DEW POINTS RISING THROUGH THE 60S WILL OVERSPREAD THE COOL LAKE
WATERS TODAY AND TONIGHT. SOME FOG FORMATION IS POSSIBLE...AND MAY
LINGER ON AND OFF THROUGH THE WEEKEND.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
TODAY/TONIGHT AND AVIATION/MARINE...SH
SUNDAY THROUGH FRIDAY...ET
Hazardous weather outlook, Jun 22, 2:37 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 AM CDT SAT JUN 22 2013
WIZ046-047-051-052-056>060-062>072-230845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
337 AM CDT SAT JUN 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE
AREA WEST OF A LINE FROM ELKHART LAKE TO WEST BEND TO MONROE.
THE MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL. THE
THUNDERSTORMS PRODUCING HEAVY RAINFALL AND FLOODING IN SOUTH
CENTRAL WISCONSIN WILL END THIS MORNING. ADDITIONAL THUNDERSTORMS
COULD ALSO RESULT IN HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS PERIOD.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY WEST OF A
LINE FROM FOND DU LAC TO MONROE. THERE IS ALSO A SLIGHT RISK OF
SEVERE THUNDERSTORMS MONDAY SOUTH AND WEST OF A LINE FROM THE
DELLS TO WAUKESHA...TO JUST WEST OF KENOSHA. THE MAIN THREAT WILL
BE STRONG WINDS AND HAIL.
HEAT INDEX VALUES UP TO 90 TO 95 ARE EXPECTED TODAY AND AROUND
95 SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY...SUNDAY AND MONDAY.
LMZ643>646-230845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
337 AM CDT SAT JUN 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL END THIS MORNING WITH A CHANCE OF MORE
THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS PERIOD.
A WARM AND HUMID AIR MASS FLOWING OVER THE COLDER WATERS OF LAKE
MICHIGAN WILL LIKELY RESULT IN AREAS OF FOG...POSSIBLY DENSE AT
TIMES.
HENTZ
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 22, 7:04 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 AM CDT SAT JUN 22 2013
WIZ067-221345-
LAFAYETTE-
804 AM CDT SAT JUN 22 2013
...STRONG THUNDERSTORM MOVING INTO LAFAYETTE COUNTY...
AT 802 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN GRANT COUNTY...MOVING EAST AT
40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
* THE THUNDERSTORM WILL BE NEAR...
BENTON BY 810 AM CDT...
6 MILES SOUTH OF SHULLSBURG BY 820 AM CDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
HENTZ
Special weather statement, Jun 22, 7:19 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
819 AM CDT SAT JUN 22 2013
WIZ067-221415-
LAFAYETTE-
819 AM CDT SAT JUN 22 2013
...STRONG THUNDERSTORMS MOVING THROUGH LAFAYETTE COUNTY...
AT 816 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES WEST OF
DARLINGTON TO 23 MILES SOUTHWEST OF DARLINGTON...MOVING EAST AT 30
MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
BENTON BY 825 AM CDT...
BELMONT BY 835 AM CDT...
SHULLSBURG BY 840 AM CDT...
DARLINGTON BY 855 AM CDT...
YELLOWSTONE LAKE STATE PARK BY 910 AM CDT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
KAPELA
Special weather statement, Jun 22, 7:52 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
852 AM CDT SAT JUN 22 2013
WIZ067-068-221415-
GREEN-LAFAYETTE-
852 AM CDT SAT JUN 22 2013
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST LAFAYETTE COUNTY
INTO SOUTHWEST GREEN COUNTY...
AT 849 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF DARLINGTON TO 20 MILES SOUTHWEST OF MONROE...MOVING EAST AT 40
MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
MONROE BY 910 AM CDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
REM
Flood, Lafayette
- When
- June 22, 8:06 AM CST to June 27, 8:35 PM CST
- Where
- Lafayette County, 4.46 mi ENE of Yellowstone Lake State Park to 3.94 mi NNE of Argyle
- Cause
- Heavy Rain
- Property damage
- $8,000
- Crop damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.794, -89.888
The river gauge on the Pecatonica River near Blanchardville remained above flood stage from the morning of June 22nd to the evening of June 27th. The river experienced moderate flooding, cresting at 14.33 feet at 4 PM CDT on June 23rd, which is 3.33 feet above flood stage.
Flood, Green
- When
- June 24, 2:33 PM CST to June 30, 11:59 PM CST
- Where
- Green County, 1.98 mi W of Brodhead to 2.78 mi WSW of Brodhead
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $3,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.618, -89.409
The river gauge on the Sugar River in Brodhead remained above flood stage from the afternoon of June 24th into early July. The creek experienced moderate flooding, cresting at 8.86 feet at 2:00 AM CDT on June 28th, which is 3.86 feet above flood stage.
Flood, Rock
- When
- June 25, 8:09 AM CST to June 28, 5:30 PM CST
- Where
- Rock County, 2.09 mi SSE of Avalon to 1.92 mi NNE of Clinton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $3,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.602, -88.856
The river gauge on Turtle Creek near Clinton remained above flood stage from the morning of June 25th to the late afternoon of June 27th. The creek experienced moderate flooding, cresting at 11.76 feet at 4:15 PM CDT on June 26th, which is 3.76 feet above flood stage.
Flood, Green
- When
- June 25, 9:48 AM CST to June 30, 11:59 PM CST
- Where
- Green County, 1.26 mi NNW of Martintown to 1.71 mi NNE of Martintown
- Cause
- Heavy Rain
- Property damage
- $8,000
- Crop damage
- $3,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.517, -89.808
The river gauge on the Pecatonica River near Martintown remained above flood stage from the morning of June 25th into early July. The river experienced minor flooding, cresting at 15.56 feet at 10:15 AM CDT on June 28th, which is 2.06 feet above flood stage.
Flood, Rock
- When
- June 25, 10:39 AM CST to June 28, 10:25 AM CST
- Where
- Rock County, 1.8 mi ESE of Prairie Airport to 1.56 mi E of Prairie Airport
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $3,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.538, -88.989
The river gauge on Turtle Creek in Beloit remained above flood stage from the morning of June 25th to the morning of June 28th. The creek experienced moderate flooding, cresting at 13.95 feet at 4:50 AM CDT on June 27th, which is 4.95 feet above flood stage.
Flood, Kenosha
- When
- June 25, 2:00 PM CST to June 30, 11:59 PM CST
- Where
- Kenosha County, Wheatland to 1.27 mi NNW of Wheatland
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $3,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.600, -88.200
The river gauge on the Fox River at New Munster remained above flood stage from the afternoon of June 25th into July. The river experienced minor flooding, cresting at 12.79 feet at 1030 AM CDT on June 28th, which is 2.79 feet above flood stage.
Flood, Rock
- When
- June 26, 8:39 AM CST to June 27, 3:22 AM CST
- Where
- Rock County, 2.79 mi E of Cooksville to 2.66 mi NW of Fulton
- Cause
- Heavy Rain
- Property damage
- $8,000
- Crop damage
- $3,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.831, -89.175
The river gauge on the Yahara River near Fulton remained above flood stage from the morning of June 26th to the early morning of June 27th. The river experienced major flooding, cresting at 12.06 feet at 3:30 PM CDT on June 26th, which is 2.06 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Minnesota, June 22 to 25, 2013$11 million · 1 in hail · 15 events
- Rip Current in North Carolina, June 22, 20131 death · 1 event
- Flash Flooding and Flood in Iowa, June 22 to 24, 2013$7.3 million · 8 events
- Hail and Damaging Winds in Nebraska, June 22 to 23, 2013$4.3 million · 1.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 22, 2013$569,000 · 2 in hail · 23 events
- Flash Flooding and Hail in North Dakota, June 22, 2013$230,000 · 1.75 in hail · 30 events
- Flash Flooding in Iowa, June 22, 2013$650,000 · 3 events
- Flash Flooding and Hail in Minnesota, June 22 to 23, 2013$390,000 · 1.25 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 22, 2013$266,000 · 2.75 in hail · 19 events
- Flash Flood and Damaging Wind in Arkansas, June 22, 2013$421,000 · 52 kt wind · 4 events
- Damaging Winds in Ohio, June 22, 2013$103,000 · 61 kt wind · 4 events
- Tornadoes and Flash Flooding in Nebraska, June 22, 2013EF1 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465710, 465725, 465721, 465730, 465712, 465685, 465727.